7 doctors weighed in:
What are the risks with herceptin (trastuzumab) therapy?
7 doctors weighed in

Dr. Devon Webster
Internal Medicine - Oncology
5 doctors agree
In brief: Heart failure
About 4% of women treated with Herceptin (trastuzumab) develop some weakness in their heart as measured by a muga test.
This decrease in heart function is reversible when the drug is stopped. Other side effects of Herceptin (trastuzumab) can include allergic reaction, fatigue, headache and diarrhea. Most of my patients have no side effects!

In brief: Heart failure
About 4% of women treated with Herceptin (trastuzumab) develop some weakness in their heart as measured by a muga test.
This decrease in heart function is reversible when the drug is stopped. Other side effects of Herceptin (trastuzumab) can include allergic reaction, fatigue, headache and diarrhea. Most of my patients have no side effects!
Dr. Devon Webster
Dr. Devon Webster
Thank
Dr. Aasim Sehbai
Internal Medicine - Hematology & Oncology
In brief: Herceptin (trastuzumab)
Herceptin (trastuzumab) is an imp drug for breast cancer therapy.
It can cause infusion reaction, affect blood counts, mild nausea, most important risk is a decline in heart function called cardiomyopathy. This is rare though about 5-6% risk and usually is reversible but cardiac function will need to be monitored during Herceptin (trastuzumab) therapy by serial ultrasounds (or echocardiograms).

In brief: Herceptin (trastuzumab)
Herceptin (trastuzumab) is an imp drug for breast cancer therapy.
It can cause infusion reaction, affect blood counts, mild nausea, most important risk is a decline in heart function called cardiomyopathy. This is rare though about 5-6% risk and usually is reversible but cardiac function will need to be monitored during Herceptin (trastuzumab) therapy by serial ultrasounds (or echocardiograms).
Dr. Aasim Sehbai
Dr. Aasim Sehbai
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified,
13 years in practice
382K people helped
Continue
107,000 doctors available
Read more answers from doctors